MAUDE Adverse Event Report: MEDTRONIC XOMED INC. XPS® BLADE; BUR, EAR, NOSE AND THROAT

MEDTRONIC XOMED INC. XPS® BLADE; BUR, EAR, NOSE AND THROAT
Model Number 1882040
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A healthcare provider reported that during smt procedure, when doctor used the blade for about 5 minutes, the blade broke from the tip.So, they changed a new blade to complete the surgery.There was 3 minutes delay in the procedure.There was no broken pieces remains inside the patient body.The procedure was completed with backup product.There was no patient impact.The blade was broken while being used on a patient.
 
Event or Problem Description
Additional information received that the blade was broken while removing from handpiece.
 
Additional Manufacturer Narrative
B5 : new information updated.H3 - evaluation of the returned device was not completed at the time of this report.A follow up report will be sent when analysis is complete.H6: previous codes b17, c20 and d14 are no longer applicable.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
H3: product analysis: visually, the distal tip of the inner assembly was broken and returned.The inner shaft from tip to the distal end of the inner hub shall measure 4.723 inches and the actual measurement was 4.629 inches (without the broken tip) which was out of specification.There were striations on the proximal end of the inner shaft.Functional testing could not be performed due to the broken state of the device.A review of the global complaint data showed no other complaints about this lot number.In the returned condition, there was an out of specification condition that was related to the complaint (due to physical damage).H6: previous codes b21, c21 and d16 are no longer applicable.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
XPS® BLADE
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer (Section G)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer Contact
glen belmer
6743 southpoint drive north
jacksonville, FL 32216
6122713209
MDR Report Key16021502
Report Number1045254-2022-00827
Device Sequence Number12208571
Product Code EQJ
UDI-Device Identifier00763000543860
UDI-Public00763000543860
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1882040
Device Catalogue Number1882040
Device Lot Number0224601043
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2022
Supplement Date Received by Manufacturer03/03/2023
04/07/2023
Initial Report FDA Received Date12/21/2022
Supplement Report FDA Received Date03/30/2023
05/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale